Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 187, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2017, 5:34 PM EDT for Leon County, Wakulla County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 5, 2017, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 3 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:00 PM EDT | TSTM WND DMG | 3 Ssw Chaires Crossroad, FL | POWER LINE DOWN AT 5144 LOUVINIA DR |
| Jul 5, 6:05 PM EDT | TSTM WND DMG | 6 N Tallahassee, FL | TREE DOWN NEAR INTERSECTION OF MACLAY ROAD AND BOBBIN MILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WUUS52 KTAE 052134
SVRTAE
FLC073-129-052215-
/O.NEW.KTAE.SV.W.0187.170705T2134Z-170705T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
534 PM EDT WED JUL 5 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Wakulla County in Big Bend of Florida...
Leon County in Big Bend of Florida...
* Until 615 PM EDT
* At 534 PM EDT, a severe thunderstorm was located near Tallahassee
Comm College, or 8 miles southwest of Tallahassee, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford,
Leon Sinks, Gaither Community Center, Tallahassee Memorial Hosp,
Eight Mile Pond, Tallahassee Mall, Tallahassee Regional A/P,
Governors Square Mall, Natural Bridge, Belair, Levy Park, Indian
Head Acres, Andrew and Chaires Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 8451 3034 8454 3046 8448 3047 8442
3048 8440 3055 8439 3058 8437 3060 8433
3052 8404 3048 8404 3044 8407 3027 8408
3027 8424 3024 8439
TIME...MOT...LOC 2134Z 226DEG 14KT 3037 8435
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
806
WWUS52 KTAE 052149
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
549 PM EDT WED JUL 5 2017
FLC129-052159-
/O.CAN.KTAE.SV.W.0187.000000T0000Z-170705T2215Z/
Wakulla FL-
549 PM EDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKULLA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3027 8424 3030 8425 3030 8435 3046 8440
3055 8439 3058 8437 3060 8433 3052 8404
3048 8404 3044 8407 3027 8408
TIME...MOT...LOC 2149Z 245DEG 14KT 3036 8425
$$
FLC073-052215-
/O.CON.KTAE.SV.W.0187.000000T0000Z-170705T2215Z/
Leon FL-
549 PM EDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN LEON COUNTY...
At 549 PM EDT, a severe thunderstorm was located near Florida A And
M, or near Woodville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp, Eight
Mile Pond, Tallahassee Mall, Tallahassee Regional A/P, Governors
Square Mall, Natural Bridge, Belair, Levy Park, Indian Head Acres,
Chaires Crossroads and Baum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3027 8424 3030 8425 3030 8435 3046 8440
3055 8439 3058 8437 3060 8433 3052 8404
3048 8404 3044 8407 3027 8408
TIME...MOT...LOC 2149Z 245DEG 14KT 3036 8425
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:31 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 5, 2:31 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 231 PM EDT Wed Jul 5 2017 .NEAR TERM [Through Tonight]... Isolated to scattered convection remains possible this afternoon along the sea breeze across the panhandle and big bend with a few storms also possible in portions of south central Georgia. Activity will dissipate rapidly around sunset with overnight low mainly in the middle 70s. .SHORT TERM [Thursday Through Friday Night]... A surface ridge axis will be aligned east-west over or just south of the area through the period. The deep layer dry air evident on today's water vapor imagery will remain in place as well, keeping PW below seasonal levels and helping to suppress convective coverage. Therefore, PoPs will be below normal and temps will remain above normal. A front will approach from the northwest on Friday, slightly increasing PoPs across our northwest zones. While overall convective coverage will be below normal, dry air aloft will support some stronger wind gusts in any storms that do form each afternoon. .LONG TERM [Saturday Through Wednesday]... A weak upper level trough will be over the region for most of this period with the surface ridge axis south of the area. A front will slip into the area over the weekend and then dissipate. These features will result in PoPs returning to more seasonal levels (40- 50%). Daytime highs will be in the lower 90s with overnight lows in the lower to mid 70s. && .AVIATION [Through 18Z Thursday]... [Through 18z Thursday] VFR conditions are expected to prevail. Isolated to scattered convection is possible near ECP, TLH, and VLD this afternoon, but the chance appears too low to mention anything in the TAF at this time. && .MARINE... Light winds and seas are expected to prevail through the period outside of any showers and thunderstorms. && .FIRE WEATHER... Dispersion indices may be high Thursday afternoon for parts of southwest Georgia. There are no other fire weather concerns. && .HYDROLOGY... Shower and thunderstorm activity will remain isolated to scattered in nature for the next couple of days, increasing somewhat for the weekend and early next week. There will be minimal changes for flooding and area rivers and streams will remain below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 74 / 10 30 10 20 10 Panama City 78 90 78 89 78 / 0 20 10 20 10 Dothan 75 95 74 93 74 / 0 20 10 20 20 Albany 75 95 74 94 74 / 10 20 10 20 20 Valdosta 73 96 73 95 73 / 20 30 10 20 10 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 76 91 77 91 77 / 0 20 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Wool LONG TERM...Wool AVIATION...DVD MARINE...Wool FIRE WEATHER...Weston HYDROLOGY...Wool
In the hours before
Special weather statement, Jul 5, 3:17 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT WED JUL 5 2017
FLZ034-134-052000-
Coastal Dixie FL-Inland Dixie FL-
317 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIXIE COUNTY UNTIL
400 PM EDT...
At 316 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Chiefland, moving northwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fowlers Bluff, Suwannee, Yellow Jacket, Old Town and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2932 8323 2967 8296 2964 8296 2961 8297
2958 8295 2959 8294 2956 8295 2954 8298
2952 8297 2952 8298 2947 8298 2943 8302
2940 8302 2937 8307 2935 8306 2934 8310
2932 8312 2932 8314 2930 8316
TIME...MOT...LOC 1916Z 130DEG 13KT 2940 8291
42-DVDSpecial weather statement, Jul 5, 4:13 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM EDT WED JUL 5 2017
FLZ026-027-127-052045-
Liberty FL-Coastal Wakulla FL-Inland Wakulla FL-
413 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHERN
LIBERTY COUNTIES UNTIL 445 PM EDT...
At 413 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 14 miles east of
Stonemill Creek to 14 miles southwest of Crawfordville. Movement was
north at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orange, Sopchoppy, East Camp, Jewel Fire Tower, Vilas, Jensen Place,
Central City, Sanborn, Owens Bridge, Poplar Camp, Smith Creek,
Estiffanulga, Kern, Wilma, Nixon Garden and Twin Pole.
LAT...LON 3003 8499 3028 8506 3029 8505 3030 8506
3031 8503 3032 8504 3031 8479 3030 8471
3030 8440 3001 8449
TIME...MOT...LOC 2013Z 179DEG 8KT 3011 8494 3009 8456
42-DVDSpecial weather statement, Jul 5, 4:26 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
426 PM EDT WED JUL 5 2017
FLZ029-052100-
Lafayette FL-
426 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 500 PM
EDT...
At 426 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Mayo, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Buckville, San Pedro Junction and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2991 8309 3003 8337 3007 8337 3021 8325
3018 8325 3017 8323 3015 8324 3014 8323
3011 8323 3010 8321 3011 8320 3010 8318
3011 8316 3010 8313 3010 8312 3008 8307
3006 8307 3004 8303
TIME...MOT...LOC 2026Z 211DEG 7KT 3005 8319
42-DVDSpecial weather statement, Jul 5, 4:45 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM EDT WED JUL 5 2017
FLZ017-027-052115-
Inland Wakulla FL-Leon FL-
445 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTH CENTRAL
LEON COUNTIES UNTIL 515 PM EDT...
At 445 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 13 miles west of Crawfordville, moving northeast
at 20 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, Tallahassee, Lake Bradford, Brown House,
Leon Sinks, Andrew, Lake Munson, Wakulla Springs, Arran,
Hilliardville, Eight Mile Pond, Vereen, Bethel, Tallahassee Regional
A/P, Helen and Smith Creek.
LAT...LON 3024 8469 3047 8442 3047 8441 3028 8420
3003 8457
TIME...MOT...LOC 2045Z 234DEG 19KT 3021 8457
42-DVDLocal storm report, Jul 5, 5:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BUCKVILLE 30.13N 83.29W
07/05/2017 LAFAYETTE FL 911 CALL CENTER
COUNTY DISPATCH REPORTED A COUPLE TREES AND POWER LINES
DOWN ALONG HWY 53.
&&
LAHRSpecial weather statement, Jul 5, 5:10 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
510 PM EDT WED JUL 5 2017
FLZ017-027-052200-
Inland Wakulla FL-Leon FL-
510 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA AND LEON
COUNTIES UNTIL 600 PM EDT...
At 510 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles northwest of Crawfordville, moving
northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Tallahassee, Crawfordville, Florida State University,
Florida A And M, Tallahassee Comm College, Doak Campbell Stadium,
Lake Bradford, Leon Sinks, Gaither Community Center, Wakulla Springs,
Tallahassee Memorial Hosp, Eight Mile Pond, Tallahassee Mall, Bethel,
Tallahassee Regional A/P, Governors Square Mall, Natural Bridge,
Belair and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3030 8458 3041 8453 3046 8447 3046 8446
3047 8441 3048 8440 3051 8440 3057 8432
3042 8407 3036 8408 3031 8409 3019 8437
TIME...MOT...LOC 2110Z 226DEG 14KT 3029 8444
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:53 PM EDT | Special Weather Statement | TAE | Gilchrist | 37 min |
| Jul 5, 3:17 PM EDT | Special Weather Statement | TAE | Dixie | 43 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | TAE | Liberty | 32 min |
| Jul 5, 4:26 PM EDT | Special Weather Statement | TAE | Lafayette | 34 min |
| Jul 5, 4:30 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 45 min |
| Jul 5, 4:45 PM EDT | Special Weather Statement | TAE | Wakulla | 30 min |
| Jul 5, 5:10 PM EDT | Special Weather Statement | TAE | Leon | 50 min |
| Jul 5, 6:13 PM EDT | Special Weather Statement | TAE | Leon | 32 min |
| Jul 5, 6:26 PM EDT | Special Weather Statement | TAE | Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.